Alert archive / Missouri / River Flood Warnings in 2008
River Flood Warning 278, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Sep 13, 2008, 6:08 AM CDT for Jackson County, Lafayette County, Ray County, Missouri. It took effect at Sep 13, 2008, 12:52 PM CDT. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2008, 6:08 AM CDT (11:08 UTC)
- In effect from
- Sep 13, 2008, 12:52 PM CDT
- Expired
- Sep 14, 2008, 11:43 PM CDT
- In force
- 35 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- Minor
Counties Jackson County, MO, Lafayette County, MO, Ray County, MO
The river
Written for the forecast point Missouri River at Napoleon (NAPM7).
- Action stage
- 14 ft
- Minor stage
- 17 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06894650, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Sep 13, 5:43 AM CDT, 25 minutes earlier.
Area forecast discussion, Sep 13, 5:43 AM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
543 AM CDT SAT SEP 13 2008
...UPDATED AVIATION DISCUSSION...
DISCUSSION...
THE HEAVY RAINFALL EVENT CONTINUES TO BE THE FOCUS FOR DISCUSSION IN
THE SHORT TERM. THE ROBUST LOW LEVEL THETAE WAS SLOWLY WANING THIS
MORNING AS PROFILERS INDICATE THE LLJ GRADUALLY VEERING.
REGARDLESS...THE WEAKENING THETAE ADVECTION WAS BEING SUPPLEMENT BY
MODEST LOW LEVEL MOISTURE CONVERGENCE IN AN ENVIRONMENT CHARACTERIZED
BY PRECIPITABLE WATER VALUES AROUND 2.30 INCHES. THE BAND OF RAIN
OVER NWRN MO TO ERN KS WILL CONTINUE TO PROGRESS SLOWLY EAST THIS
MORNING...AND GRADUALLY DIMINISH IN AREAL COVERAGE AND INTENSITY...AS
MODELS SUGGEST THAT THE SFC AND H8 CONVERGENCE WILL GRADUALLY FADE
THROUGHOUT THE DAY. ADDITIONAL RAINFALL AMOUNTS TODAY WILL GENERALLY
BE LESS THAN ONE INCH.
ANOTHER CONCERN WAS THE POSITION OF THE FRONT BY THIS AFTN. MODELS
SUGGEST THAT THE FRONT WILL CLEAR THE CWA BEFORE ANY STRONG
CONVECTION DEVELOP ALONG THE BOUNDARY.
CONCERN FOR TONIGHT AND SUNDAY IS HEAVILY DEPENDENT UPON THE TRACK OF
THE FUTURE REMNANTS OF HURRICANE IKE. ALTHOUGH MODELS VARY SOMEWHAT
ON SPEED...THEY ARE CONSISTENT IN THE TRACK THE REMNANTS FROM NERN TX
TO SERN MO. THIS WILL PLACE THE XTRM SERN CWA ON THE OUTER FRINGES OF
THE HEAVY RAINFALL IN AN IMPRESSIVE DEFORMATION ZONE. WILL CONTINUE
THE FLOOD WATCH FOR THE XTRM SERN CWA FOR TNGT AND SUNDAY BUT CANCEL
THE WATCH EARLIER FOR THE REST OF THE CWA.
DB
&&
.AVIATION...
FOR THE 12Z TAFS...THE LAST BATCH OF HEAVY RAIN WILL MOVE THROUGH THE KC
TERMINALS BETWEEN 11 AND 13Z. THE HEAVY RAIN WILL PRODUCE MVFR TO
TEMPORARILY IFR VSBYS AND CIGS. FOR KSTJ...ONLY LIGHT RAIN WILL
CONTINUE UNTIL AROUND 15Z THIS MORNING. OTHERWISE...A LAYER OF
STRATUS BEHIND A COLD FRONT IN EASTERN KANSAS WILL SPREAD EAST BY
LATE MORNING WITH CIGS BTWN 1000-2000 FEET THROUGH MID-AFTERNOON.
THERE IS SOME CHC THAT THE CIGS MAY BE JUST BELOW 1KFT BY MID TO LATE
MORNING. IF IT DOES OCCUR...IT SHOULD ONLY LAST FOR A COUPLE OF
HOURS.
DRIER AIR WILL SPREAD SOUTHEAST WITH VFR CONDITIONS BY LATE AFTN OR
EARLY EVENING. IT IS ALSO UNCLEAR WHETHER ANY FOG WILL DEVELOP LATE
TONIGHT INTO EARLY SUNDAY. IT WILL BE DEPENDENT UPON HOW THICK THE
CLOUD COVER WILL BE FROM THE REMNANTS OF HURRICANE IKE.
DB
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH UNTIL 1 PM SATURDAY FOR MOZ001-MOZ002-MOZ003-MOZ004-
MOZ005-MOZ006-MOZ007-MOZ011-MOZ012-MOZ013-MOZ014-MOZ015-
MOZ020.
FLOOD WATCH UNTIL 7 PM SATURDAY FOR MOZ008-MOZ016-MOZ021-MOZ022-
MOZ023-MOZ024-MOZ028-MOZ029-MOZ030-MOZ037.
FLOOD WATCH UNTIL 7 PM SUNDAY FOR MOZ017-MOZ025-MOZ031-MOZ032-
MOZ033-MOZ038-MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-MOZ046-
MOZ053-MOZ054.
KS...FLOOD WATCH UNTIL 1 PM SATURDAY FOR KSZ025-KSZ102.
FLOOD WATCH UNTIL 7 PM SATURDAY FOR KSZ057-KSZ103-KSZ104-KSZ105.
FLOOD WATCH UNTIL 7 PM SUNDAY FOR KSZ060.Hazardous weather outlook, Sep 13, 5:57 AM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 557 AM CDT SAT SEP 13 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-141100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 557 AM CDT SAT SEP 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THE RAIN...HEAVY AT TIMES...WILL GRADUALLY DIMINISH TODAY AS A COLD FRONT MOVES SLOWLY THROUGH MISSOURI. ISOLATED THUNDERSTORMS MAY BE EMBEDDED WITHIN THE RAIN...BUT THE STORMS ARE NOT EXPECTED TO BE SEVERE. THE FUTURE REMNANTS OF HURRICANE IKE WILL MOVE INTO ARKANSAS BY LATE TONIGHT. THE CURRENT TRACK SUGGEST THAT ADDITIONAL HEAVY RAINFALL IS POSSIBLE TONIGHT...MAINLY SOUTH OF A LINE FROM MOUND CITY KANSAS TO ODESSA TO KIRKSVILLE. A FEW THUNDERSTORMS ARE ALSO POSSIBLE...BUT THE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE REMNANTS OF HURRICANE IKE WILL MOVE INTO EXTREME SOUTHEASTERN MISSOURI ON SUNDAY. THIS WILL CONTINUE TO PROVIDE FOR A THREAT OF HEAVY RAIN FOR AREAS SOUTH OF A LINE FROM MOUND CITY KANSAS TO KIRKSVILLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SPOTTERS ARE ENCOURAGE TO RELAY RAINFALL REPORTS TO THE NATIONAL WEATHER OR LOCAL LAW ENFORCEMENT. DB
In the hours before
Local storm report, Sep 13, 5:34 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
534 AM CDT SAT SEP 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 AM HEAVY RAIN LIBERTY 39.24N 94.42W
09/13/2008 M5.50 INCH CLAY MO TRAINED SPOTTER
24 HOUR TOTAL
&&
21The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 7:00 PM CDT | Areal Flood Advisory | EAX | Adair, Grundy, Linn, Sullivan | 6 hr |
| Sep 12, 7:09 PM CDT | Flash Flood Warning | EAX | Clay, Jackson, Ray | 6 hr |
| Sep 12, 7:40 PM CDT | Flash Flood Warning | EAX | Adair, Linn, Putnam, Schuyler, Sullivan | 14 hr |
| Sep 12, 8:20 PM CDT | River Flood Warning | EAX | Chariton, Macon | 5 days |
| Sep 12, 8:48 PM CDT | Flash Flood Warning | EAX | Caldwell, Carroll, Grundy, Jackson, Linn, Livingston and 1 more | 12 hr |
| Sep 12, 10:02 PM CDT | River Flood Warning | EAX | Ray | 55 hr |
| Sep 12, 11:06 PM CDT | Areal Flood Warning | EAX | Cooper, Howard, Pettis | 11 hr |
| Sep 12, 11:09 PM CDT | Areal Flood Warning | EAX | Carroll, Lafayette | 11 hr |
| Sep 13, 12:14 AM CDT | River Flood Warning | EAX | Jackson | 8 hr |
| Sep 13, 12:23 AM CDT | Flash Flood Warning | EAX | Clay, Platte | 6 hr |
| Sep 13, 12:32 AM CDT | River Flood Warning | EAX | Clay, Ray | 33 hr |
| Sep 13, 12:44 AM CDT | River Flood Warning | EAX | Adair, Macon, Putnam, Schuyler | 67 hr |
| Sep 13, 12:46 AM CDT | Flash Flood Warning | EAX | Clay, Jackson, Ray | 5 hr |
| Sep 13, 1:15 AM CDT | River Flood Warning | EAX | Clay, Platte | 14 hr |
| Sep 13, 1:25 AM CDT | River Flood Warning | EAX | Linn, Livingston | 4 days |
| Sep 13, 1:25 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 7 days |
| Sep 13, 2:34 AM CDT | Flash Flood Warning | EAX | Caldwell, Daviess, DeKalb, Grundy, Harrison, Livingston and 3 more | 7 hr |
| Sep 13, 3:13 AM CDT | Areal Flood Advisory | EAX | Andrew, Buchanan, Caldwell, Clinton, DeKalb, Gentry and 6 more | 3 hr |
| Sep 13, 3:45 AM CDT | River Flood Warning | EAX | Daviess, Livingston | 50 hr |
| Sep 13, 3:45 AM CDT | River Flood Warning | EAX | Platte | 3 days |
| Sep 13, 5:07 AM CDT | Areal Flood Warning | EAX | Andrew, Buchanan, Clinton, DeKalb, Gentry, Harrison and 3 more | 24 hr |
| Sep 13, 5:42 AM CDT | Flash Flood Warning | EAX | Buchanan, Caldwell, Cass, Clay, Clinton, DeKalb and 3 more | 6 hr |
| Sep 13, 6:08 AM CDT | River Flood Warning | EAX | Buchanan | 41 hr |
| Sep 13, 6:31 AM CDT | Flash Flood Warning | EAX | Adair, Chariton, Linn, Macon, Schuyler | 6 hr |
| Sep 13, 8:29 AM CDT | River Flood Warning | EAX | Platte | 3 days |
| Sep 13, 9:05 AM CDT | Areal Flood Warning | EAX | Caldwell, Carroll, Chariton, Daviess, Grundy, Lafayette and 3 more | 12 hr |
| Sep 13, 9:09 AM CDT | River Flood Warning | EAX | Grundy, Livingston | 18 hr |
| Sep 13, 9:28 AM CDT | Areal Flood Warning | EAX | Adair, Chariton, Grundy, Harrison, Linn, Macon and 4 more | 24 hr |
| Sep 13, 9:39 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 31 hr |
| Sep 13, 9:59 AM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 30 hr |
| Sep 13, 9:59 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 48 hr |
| Sep 13, 9:59 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 3 days |
| Sep 13, 9:59 AM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 6 days |
| Sep 13, 9:59 AM CDT | River Flood Warning | EAX | Cooper, Howard | 6 days |
| Sep 13, 10:18 AM CDT | Areal Flood Warning | EAX | Cooper, Howard, Pettis | 8 hr |
| Sep 13, 10:37 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 8 days |
| Sep 13, 12:20 PM CDT | Areal Flood Advisory | EAX | Bates, Cass, Chariton, Henry, Howard, Johnson and 5 more | 6 hr |
| Sep 13, 1:13 PM CDT | River Flood Warning | EAX | Johnson, Pettis | 63 hr |
| Sep 13, 1:13 PM CDT | River Flood Warning | EAX | Cooper, Saline | 7 days |
| Sep 13, 2:16 PM CDT | Flash Flood Warning | EAX | Carroll, Chariton, Henry, Johnson, Lafayette, Macon and 3 more | 4 hr |
| Sep 13, 2:20 PM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 50 hr |
| Sep 13, 3:26 PM CDT | River Flood Warning | EAX | Cooper | 55 hr |
| Sep 13, 3:26 PM CDT | River Flood Warning | EAX | Howard | 38 hr |
| Sep 13, 6:14 PM CDT | Areal Flood Warning | EAX | Bates, Cass, Chariton, Cooper, Henry, Howard and 5 more | 24 hr |
| Sep 12, 10:56 PM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 56 hr |
| Sep 12, 10:56 PM CDT | River Flood Warning | EAX | Leavenworth | 22 hr |
Nearby
River Flood Warnings in Missouri, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.